Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at May 25, 2021, 10:14 PM CDT for Pratt County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2021, 10:14 PM CDT (03:14 UTC)
- Expired
- May 25, 2021, 10:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Dodge City, KS
County Pratt County, KS
The radar
The Dodge City radar (KDDC), 79 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1221 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1703 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901 WWUS83 KDDC 260314 SPSDDC Special Weather Statement National Weather Service Dodge City KS 1014 PM CDT Tue May 25 2021 KSZ066-079>081-260345- Pratt KS-Stafford KS-Kiowa KS-Edwards KS- 1014 PM CDT Tue May 25 2021 ...SPECIAL WEATHER STATEMENT... At 1013 PM CDT, Doppler radar was tracking a strong thunderstorm near Trousdale, moving east at 10 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Cullison, Byers, Fellsburg, Trousdale and Hopewell. LAT...LON 3768 9921 3786 9917 3788 9886 3759 9889 TIME...MOT...LOC 0313Z 279DEG 10KT 3776 9909 $$ JJOHNSON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at May 25, 5:08 PM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, May 25, 5:08 PM CDT, 5 hours 6 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 508 PM CDT Tue May 25 2021 ...UPDATE TO AVIATION... .SHORT TERM...(This evening through Wednesday) Issued at 129 PM CDT Tue May 25 2021 Earlier this afternoon, 17z today, a surface boundary extended from an area of low pressure near Liberal to around Great Bend. CAMS remain in decent agreement with this surface boundary continuing to track south through the remainder of the day and by 00z be located near the Oklahoma border as the surface low moves east to near Coldwater, KS. 700mb temperatures this afternoon above this surface boundary ranged from 7 to 9C with cooler mid level temperatures being present over south central Kansas. Given the cooler temperatures, afternoon heating and forecast location of the surface boundary after 21z today there still appears to be a chance for some isolated to widely scattered thunderstorms south southeast of Dodge City. NAM 0-6km shear out by P28 was between 25 and 30 knots with mid level lapse rates forecast to be greater than 8C/Km. If we can get some storms to develop in this area late in the day the potential does exist that a few of these storms may be severe with large hail and strong winds being the main hazards. The opportunity for severe thunderstorms will increase Wednesday afternoon across southwest Kansas based on better shear and instability forecast late day. A dry line is forecast to mix east during the day as gusty southeast winds advect at least mid 60s dew points back into southwest Kansas. Warm mid level temperatures will initially cap off any afternoon convection but if we are able to reach the convective temperature then any storm that does develop will quickly develop. Hail greater than 2 inches and strong gusty winds will be possible from these storms late Wednesday into early Wednesday evening. As a low level jet develops after 00z there may also be a chance for a few tornadoes. Highs on Wednesday will be in the 80s but temperatures climbing to the lower 90s are not out of the question near and just west of the dryline. .LONG TERM...(Wednesday night through Tuesday) Issued at 129 PM CDT Tue May 25 2021 Wednesday night models appear to be in fairly good agreement with moisture and lift improving north of a warm front that will be located across north central Kansas. This will also be occurring ahead of an 400mb PVU that will exit the Rockies and move out into the Plains. A potential MCS developing overnight in Nebraska rolling east/southeast along the mid level baroclinic zone still appears to be a reasonable solution but the track may end up being a little further south based on the forecast 700mb temperature gradient and low level moisture axis across northern Kansas at 00z Thursday. Thursday morning a cold front will cross southwest Kansas which will be ushering in some cooler air into southwest Kansas late week. The coolest temperatures currently appear to occur on Friday as a surface ridge axis builds into western Kansas. Highs Friday afternoon will be mainly in the 70s. Dry conditions will also be briefly returning to southwest Kansas on Friday and early Saturday as the surface ridge axis crosses the Central Plains. Areas of convection Friday and Saturday will be focused along the surface boundary that will be located just south of the Oklahoma border. As this boundary begins to lift north as a warm front Saturday night into Sunday the chance of precipitation will return this weekend into early next week. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 507 PM CDT Tue May 25 2021 VFR conditions will prevail in the vicinity of all TAF sites through early Wednesday afternoon. Northerly winds 5 to 15kt are expected to develop early evening behind a weak surface trough axis shifting east through southwest and south central Kansas. Light winds are then forecast to turn more easterly overnight as a surface high moves out of eastern Colorado into northwest Kansas. && .PRELIMINARY POINT TEMPS/POPS... DDC 58 86 65 84 / 20 10 30 20 GCK 56 85 61 82 / 0 20 20 10 EHA 57 88 60 85 / 0 10 20 10 LBL 57 88 62 86 / 10 20 20 10 HYS 57 84 63 81 / 0 10 50 20 P28 61 86 67 88 / 30 10 30 40 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Burgert LONG TERM...Burgert AVIATION...JJohnson
Hazardous weather outlook, May 25, 4:35 AM CDT, 17 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 435 AM CDT Tue May 25 2021 KSZ030-031-043>046-061>066-074>081-084>090-260945- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 435 AM CDT Tue May 25 2021 /335 AM MDT Tue May 25 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Thunderstorms will likely develop again this afternoon along a stationary front and outflow boundary, anywhere from around Stafford county, southwest across the Greensburg area to Clark county, as early as 3 pm. The storms will spread southeast into northwest Oklahoma in the early evening. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Elevated risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- Afternoon and evening severe weather will again be a possibility on Wednesday as a conditionally unstable airmass and a weak surface low over far southwest Kansas lift a weak cold front back northward as a weak warm front. Days 2-7 Hazards ---------------- * Wednesday - Lightning: Elevated risk - Severe thunderstorm: Limited risk - Non thunderstorm wind: Limited risk * Thursday - Lightning: Limited risk - Severe thunderstorm: Limited risk * Friday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Saturday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Sunday - Lightning: Elevated risk - Non thunderstorm wind: Limited risk * Monday - Lightning: Elevated risk - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed along and southeast of a Stafford to Minneola line as early as 3 pm. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, May 25, 10:14 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 1014 PM CDT Tue May 25 2021 KSZ066-079>081-260345- Pratt KS-Stafford KS-Kiowa KS-Edwards KS- 1014 PM CDT Tue May 25 2021 ...SPECIAL WEATHER STATEMENT... At 1013 PM CDT, Doppler radar was tracking a strong thunderstorm near Trousdale, moving east at 10 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Cullison, Byers, Fellsburg, Trousdale and Hopewell. LAT...LON 3768 9921 3786 9917 3788 9886 3759 9889 TIME...MOT...LOC 0313Z 279DEG 10KT 3776 9909 JJOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:44 PM CDT | Special Weather Statement | DDC | Pratt | 31 min |
| May 25, 11:31 PM CDT | Special Weather Statement | DDC | Pratt | 29 min |
| May 25, 11:36 PM CDT | Special Weather Statement | DDC | Edwards | 24 min |
| May 26, 12:01 AM CDT | Special Weather Statement | DDC | Stafford | 29 min |
| May 26, 12:09 AM CDT | Special Weather Statement | DDC | Pratt | 36 min |
| May 26, 12:47 AM CDT | Special Weather Statement | DDC | Pratt | 43 min |
| May 26, 12:42 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 63 min |
| May 26, 1:24 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 43 min |
| May 26, 1:53 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 67 min |
| May 26, 2:20 PM CDT | Flash Flood Warning | DDC | Ellis | 4 hr |
| May 26, 2:38 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 50 min |
| May 26, 3:02 PM CDT | Tornado Warning | DDC | Ellis, Rush | 43 min |
| May 26, 3:10 PM CDT | Special Weather Statement | DDC | Ellis | 50 min |
| May 26, 3:18 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 57 min |
| May 26, 3:27 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 48 min |
| May 26, 3:50 PM CDT | Tornado Warning | DDC | Ellis | 16 min |
| May 26, 4:08 PM CDT | Special Weather Statement | DDC | Ellis | 22 min |
| May 26, 4:13 PM CDT | Special Weather Statement | DDC | Ellis | 47 min |
| May 26, 6:52 PM CDT | River Flood Advisory | DDC | Ellis | 30 hr |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.